Facebook Pixel

TTC after stopping Depo Provera

By April 15, 2016 - 6:57am
Rate This

So I was on Depo Provera for about a year or so and my last shot was 09/29/2015. I was due for my fourth shot on 12/22/2015 and decided not to go not only to conceive but because of the side effects as well. Jan 31st 2016, after using the bathroom and wiping I noticed pinkish watery spotting. This only happened when I wiped after using the bathroom and I used a panty liner over night and there was nothing on it. Feb 1st 2016, after using the bathroom and wiping I was still spotting but this time the color was orange/pinkish. That only lasted two days. On Feb 24th 2016 I had light pinkish spotting that got heavier the next day and ended Feb 29th 2016. On March 9th 2016, where the fertility chart stated I should be ovulating I began to start spotting pinkish again. Like last time the flow got heavier the next day and lasted 6 days as well up until March 14th 2016. I'm still using this ovulation app to chart my periods and fertile days. I am hoping to conceive soon. I am currently taking Maca root, prenatal, and Dong Quai. On Feb 2nd 2016 I started taking Vitex up until Feb 24th I kind of think that's why AF came back but I discontinued because of the reviews about getting ovarian cysts. My period then returned on March 30th to April 4th 2016. I have been having my cycles return every 14 days since feb 24th 2016. I have been using ovulation strips in the meantime, and Dong Quai since my period ended and I'm hoping that after this AF (I started on April 13th, 2016) is the one that will return my menses back to normal. How long after Depo did you conceive?

Add a Comment3 Comments


Hello TTC2016,

Welcome to EmpowHER. Thank you for reaching out to our community to share your story and ask for help.

You really must speak with your gynecologist. I will do my best to offer you general information.

After stopping Depo-Provera, it may be 10 months or more before you begin ovulating again.

Your irregular bleeding pattern might be the result of your reproductive system has been suppressed by Depo for months or years. This means the hypothalamus, pituitary and ovaries have ‘forgotten how’ to coordinate their usual complex and amazing feedback needed for normal ovulatory menstrual cycles.

I am not familiar with the other products or supplements you are taking. They may have an impact as well.

What is AF that came back?


April 15, 2016 - 8:25am
(reply to Maryann Gromisch RN)

Thank you, AF is "aunt flow"

April 15, 2016 - 9:22am
Guide (reply to TTC2016)

Hi TTC2016,

Thanks for that:) Sounds like your body is trying to get your menstrual cycle back on track. It may take a little while longer.


April 15, 2016 - 9:39am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Infertility / Fertility

Get Email Updates

Infertility / Fertility Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!